It is important to remember that every human body is slightly different and therefore something that may affect one person in one way may affect someone else in a completely different way. Much of the differences are to do with the actual make up of the body. Differences can depend on the metabolism of an individual, the body size and weight and of course whether you are male or female. All of these various factors can have a large weighting on your symptoms. Low potassium can cause dizziness in some individuals and not in others. In fact low potassium can cause a number of different symptoms for many people. It can cause fatigue, cramping in the legs, wild and erratic mood swings and even hallucinations in severe cases. Unfortunately, the bottom line is that no individual is the same and thus there is no actual way to tell that your symptoms are being caused by low potassium. If you are suffering from severe dizziness and it is simply not going away then the only sensible thing to do is to take a trip to your local doctor or physician, this is the only real way to be sure of what is causing the dizziness. If you have only been suffering from dizziness for a day or so it could well just be tiredness or fatigue so maybe you are not getting enough sleep or trying to take too much on, consider this before visiting your doctor. Doing this can save you money and also save your doctor some time.
Only your doctor can provide you with a clear answer to that, but I have a few questions for you. Who is it that told you you had low potassium? Were you feeling depressed and dizzy before you found out and were put on medicine (if you were) or after you were treated for low potassium? Ill tell you of my story if it helps. When I was 14 I started getting muscle spasms. My legs would also fall asleep and I would have major joint pain and charlie horses. I also started to become depressed and acted very strange. My doctor tested me for drugs, (which I passed) put me on anti-depressants (zoloft, paxil, effexor) My other doctor put me on muscle relaxers. I still acted crazy and had stomach cramps over the years. My blood pressure was always low low low. My weight would fluctuate from way too thin to normal . I couldnt look up or I would have dizzy spells and faint. I had major depression at age 22 and was hospitalized for depression and alchoholism. When they tested me at the hospital they found my potassium levels were extremely dangurously low. They gave me medicine. I thought nothing of it as I didnt know anything about potassium and didnt even know your body needs it. Years later, after being prescriped different meds for different problems, one doctor did tests and an ekg, and realized I had Hypokalemia. They put me on a plan of mild prescribed pills and I (sounds silly) drank lots of low sodium V-8 which is loaded with potassium. I cannot even describe the changes in my behavior, thoughts, and actions. I never knew it would effect my mental health liek that. I laugh soooo much more, I have no more cramps or spasms, and I no longer am depressed. It still blows my mind that something that small and unheard of would effect me that way. My point is, your not alone but you need to talk to your doctor. Ive been through countless doctors and my experience is to make them test you for certain things. When you have a hunch your usually right. Best of luck to you!!
It is different for everyone. I have low potassium and that causes my heart to randomly have an extra beat. It can cause dizziness, always being tired, cramping of legs, hallucinations, it can even affect moods like being depressed all the time.
As someone who just was told that I had low potassium, I have to say that over the past few days I have felt extremely depressed and was dizzy..I now feel much better..but I definately believe that it contributed to a feeling of horrible depression..I couldnt get out of bed, I didnt know what was wrong with me...have you had similar reaction?